But many high-risk women who should get scanned don't, experts add
by SarahGrey on Sat Jan 19, 2013 02:46 AM
Just curious how many patients have or have had hand tremors? my husband's seem to be whole arm tremors but the hands are the worst. it's better some days than others... they somewhat started a few days before his diagnosis and really began immediately following the biopsy. His NO isnt really sure what's causing them and seems to just blow it off... meanwhile it's really upsetting to my husband to have this (drinking coffee is very difficult, eating most meals is a challenge...) thankfully it's getting somewhat better...
I'm just curious how common this is and if your doctor has given a specific cause? (ours also said it might be the decadron, yet the tremors lessen when the dose increases...) Is it just the tumor or the medication?.. and did anything help you?
by vwxyz on Sat Jan 19, 2013 05:28 AM
my son had tremors and violent seizure like actions. they put him on anti-seizure drugs for approx one year or more. they then decided the tremors and arm/leg leaps and jerks were called myoclunis...Whatever that is....and took him off the anti-seizure drug.
by mkcollins73 on Sat Jan 19, 2013 03:04 PM
I have them from time to time myself for no ryme or reason.
by angel1959 on Sat Jan 19, 2013 09:15 PM
When my husband had that problem it was strange the cancer was on the right side and he had seizures on the left side becauce that is the way it works but his arm and hand got like that also on his right side and he would not even know it was happening sometimes the hospice doctor and nurse said it was nerves but if i touched his arm it would quit hard to say cancer does so much to the body and it is awful i miss my husband something awful everyday and i feel so bad for all of you caregivers out here and the hell you have to go through
by amydibello on Sun Jan 20, 2013 03:52 AM
Jeff's tumor was on right temporal/parietal lobe. His left hand has tremors from time to time. It just started happening about a week ago. It scares us. Our doctors just nod and say yeah that stuff starts to happen...which doesn't help...but I believe it's just that the brain starts working differently, short circuiting some neurological impulses...Sorry just going on intuition and watching my babe.
keep us posted
by Randy1958 on Sun Jan 20, 2013 04:58 AM
My hands trembled slightly from time to time following surgery and all the meds I was whacked out on, as my meds tapered off the tremors disappeared. Haven't had tyhem since and I have been watching, as I've heard those are signs of a possible recurrence.
by bpp30m on Sun Jan 20, 2013 02:25 PM
Sarah, my son Matthew has the damn ol tremors too. sometimes the tremors alone are a sad reminder for us of whats going on in his brain. Matthew was always very athletic as a boy. played 14 years of rec and high school baseball (probably could have gotten a scholarship at a smaller college had he pursued it). he was a lefty that was throwing in the upper 80 mph range at 16 and 17. now he struggles to hold his spoon steady enough to eat a bowl of cereal. Thank God he doesnt really like coffee, cant imagine how ugly that could get. Im guessing the doctors cant really do anything about tremors because our NO sees them every 2 months and has no answers. sometimes they are worse than other times but theyre always noticeable. if he gets nervous or is under any pressure, they get really bad. Luckily Matthew doesnt complain about much at all so he just deals with them as best he can. I think we were told it was the dex at one time but he came off them for about 6 months and the tremors never went away and when he had a second round of radiation they seemed to get worse, so my guess it was the radiation
by Bee_Rich on Sun Jan 20, 2013 06:54 PM
hi Sarah, my tremors started the about 2 weeks after my second hospitalization for seizures. I had just started radiation and chemo and They scared the hell out of me. I asked each doctor about them. The radiation oncologist basically said if I'm not passing out and falling down it's not enough of a problem to worry about. The neurooncologist suggested that it may be normal affects from the radiation. My epilepologist was the only doctor who expressed concern. She agreed with me that they were myoclonic tremors and consulted with a movement specialist at Shands. She added another anti-seizure med but at a very low dose. She assured me that there was no-negative implications so we agreed to keep meds the same until my follow-up four weeks after ending radiation. We've been having so many problems with seizures that I'm happy to deal with the clonic tremors for now. she could give no definite reason for the clonus but my bet is thatis a med that I'm taking which is Cymbalta. I am hoping to titrate myself off of Cymbalta wants things level out.
by ourVictory on Sun Feb 17, 2013 04:48 PM
My right side brain tumor caused me and still causes my left hand and leg to have slight tremors before my surgery-a year and a half aproximately-and after surgery. after surgery I have been taking keppra/levitaracetam and it helps a lot even though the tremors are happening in a range of two or three per month where two to three fingers =left hand either shake and or go numb. before surgery left thumb only and around 5 months before my surgery it was my entire left hand an leg that went stiff and numb for a very brief period. i Have never been big on coffee before being diagnosed but completely stopped it after being told about my problem, does i t helps? I don't know
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.